Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Apr 30, 2017, 8:20 PM EDT for Ontario County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 8:20 PM EDT (00:20 UTC)
- Expired
- Apr 30, 2017, 9:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Buffalo, NY
County Ontario County, NY
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
764
WWUS81 KBUF 010020
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
820 PM EDT SUN APR 30 2017
NYZ004-014-010100-
Ontario-Wayne-
820 PM EDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WAYNE AND ONTARIO
COUNTIES...
At 820 PM EDT, a strong thunderstorm was located over Bloomfield, or
near Canandaigua, moving east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Geneva, Canandaigua, Newark, Lyons, Bristol, Clifton Springs, Phelps,
Bloomfield, Honeoye and Farmington.
This includes Interstate 90 between exits 43 and 42.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4292 7754 4314 7693 4302 7693 4301 7696
4287 7696 4286 7698 4279 7697 4278 7752
TIME...MOT...LOC 0020Z 255DEG 44KT 4290 7741
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 30, 8:19 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 30, 8:19 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
819 PM EDT Sun Apr 30 2017
.SYNOPSIS...
A warm front will move slowly northward across the region tonight along
with scattered to numerous showers and thunderstorms. Very warm air will
then briefly push into the area Monday before a cold front crosses the
area in the afternoon and evening. This front will produce a line of
showers and thunderstorms with the potential for damaging winds and
heavy rainfall. In the wake of the front...much cooler and unsettled
weather will then overspread the region for the rest of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 8 pm...the broken line of showers and thunderstorms that
moved across far western New York early this evening has since
pushed east into the Genesee Valley...with this also having broken
apart and weakened into a couple remnant clusters of showers and
embedded storms. One of these is in the process of finishing its
passage across Allegany county...with the other (and larger) cluster
passing across the Greater Rochester area and adjoining portions of
central Lake Ontario. This latter area should continue to push
east-northeastward into the North Country through the rest of this
evening...while continuing to weaken as it moves into increasingly
stable air.
Otherwise...the surface warm front is currently draped across areas
south of Buffalo and Rochester as of this writing...and will continue
to move northward and eventually end up over or north of Lake Ontario
by early Monday morning. As this occurs...a well defined mid level
wave will run northeast along the boundary and promote additional
widespread showers and a few thunderstorms along with heavy rainfall
across Southern Ontario...with some of this (particularly the next
line of convection over western Lake Erie) potentially clipping
portions of our area closer to the Canadian border as the frontal
boundary pushes northward. Warm advection in the wake of the warm
front will allow for steady temperatures this evening, then slowly
rising temperatures overnight aided by developing southerly downslope
flow.
On Monday expect the same basic pattern to persist through early
afternoon, with steadier rain across southern Ontario and a few
scattered showers or isolated thunderstorms clipping our region,
with plenty of dry time. There should be enough breaks in the
clouds, and certainly enough strong warm advection to allow for
moderate instability to develop by early to mid afternoon across
Western NY. Highs should reach the mid to upper 70s at the western
end of the state, and low 80s from the Genesee Valley to Central NY
with a later onset of thicker clouds and showers. The North Country
should also push into the 70s, except perhaps right along the Saint
Lawrence River.
The main concern will be severe weather potential from mid afternoon
through evening as a fairly sharp pre-frontal trough crosses the
area. Model guidance has been consistent the past few days in
developing a broken line of strong convection on this boundary.
Latest 12Z guidance is an hour or two faster, bringing the boundary
into Western NY at an ideal time to take advantage of peak heating
and instability. Strong, mainly unidirectional shear profiles and
sufficient SBCAPE support the idea seen in mesoscale model guidance
of a broken line of strong storms, with bowing segments capable of
producing wind damage. With this in mind, have added mention of
damaging winds from mid afternoon through evening as the line moves
east across the area. Storms may also produce very heavy rainfall as
PWAT rises to around 1.5 inches, but fast storm motion should
minimize any flood risk.
&&
.SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/...
Tuesday and Wednesday will be rather chilly, overcast and damp by
recent weather standards, as an anomalously deep trough tracks
through southern Quebec. The broad cyclonic flow with moisture and
steep lapse rates under the upper-level trough will bring scattered
rain showers across the region Tuesday, most prevalent in the
upslope regions east of both lakes Erie and Ontario. Wednesday will
feature some diurnally driven showers again enhanced by orographic
ascent, but will be less widespread than Tuesday given departing
synoptic moisture and some heights starting to rise aloft. 850 mb
temperatures will start the day around +2C on Tuesday, while falling
below 0C Tuesday night, with -3C pool of cold air cross the region
on Wednesday morning. Combine this with ample cloud cover and
scattered rain showers, temperatures will struggle to recover at all
from the morning lows Tuesday morning. Highs will remain in the
upper 40s to low 50s both days. Temperatures Tuesday night will only
fall to the upper 30s to low 40s given the persistent wind and cloud
cover.
Speaking of winds, winds will pick up on Tuesday with cold advection
in place with and pressure rises behind the departing surface low.
The steep lapse rates and channel of PV aloft will support momentum
transfer of the 40+knot 925mb jet to the surface across the Niagara
Frontier to Rochester and along the Saint Lawrence Valley. Not all
of the 40+ knot jet will be realized at the surface, but could
promote some wind gusts reaching wind advisory criteria up to 45-50
mph. Will continue to mention this in the HWO at this point. Winds
will start to decrease Tuesday night and on Wednesday, but still
remain breezy from the west as the surface pressure rises continue
in the wake of the departing low.
On Thursday, a developing low pressure system over the southern Ohio
Valley with a departing northern stream jet streak placing us in the
right entrance region will support developing rain from south to
north across the forecast area. We will remain on the north side of
the warm front keeping temperatures cooler, with highs only in the
lower 50s again.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
There is very high confidence that this will be a wet and unsettled
period. In fact...our forecast area will most likely be on the
receiving end of another significant rainfall...something that we do
not need after one of the wettest April's in recorded history. The
GEFS and ECMWF based ensembles (including the operational runs) are
in strong agreement that an unusually well organized storm for early
May will track from the Tennessee Valley across our forecast area.
This system will be more typical of a mid winter storm...both in its
intensity...upper level support and overall structure. The only
difference is that temperatures will be some 5 deg c too high for a
major snowstorm. That being said...
The pending storm system will be supported by a highly amplified
pattern...again...more typical of mid winter. A very strong...full
latitude ridge will be anchored over the western states while an
anomalously deep trough (-3 STD) with an early May return interval
of once every 10 years will be found over the eastern third of the
country. Despite the impressive climatology behind this pattern...
there will initially be two distinct branches within the deep
trough. The wet storm system that will bring a substantial rainfall
to our region will be found within the southern branch...but as we
work through the weekend...very robust energy within the northern
branch will dive south across the Upper Great Lakes to phase the two
into a broad closed low that will largely reside over western
Quebec.
Digging deeper into the details of this storm system...it will
already be raining across all of our forecast area as we open this
period Thursday evening...but the most significant rain will be yet
to come. A strongly divergent upper level flow will be in place
across the Lower Great Lakes Thursday night...while even stronger
forcing aloft will be generated from a coupled H25 jet. Meanwhile in
the low levels...increasing baroclinicity in the H925-85 layer will
establish a steep surface for a 40-50kt low level jet to impinge up
on. All of this lift will be accompanied by a wealth of Atlantic
moisture that will extend back across our region from the Delmarva
Peninsula. This will boil down to a steady rain Thursday...which
could prove to be heavy at times...mainly over the western counties.
Have taken the lead and raised pops to 90 regionwide.
On Friday...there is nearly a 50/50 split between the various
ensembles as to whether the storm system will become vertically
stacked in the vcnty of Lake Erie or remain 'dynamic' in nature with
a coupled jet and continued low level baroclinicity for another 12
hours. Either way...widespread rain will be found over all of our
forecast area. The sensible difference for the public will be
whether the rain will taper off to light rain and drizzle over the
far western counties...or remain generally consistent through the
course of the day. Again...will be bold and meteorologically
consistent using 90 pops in such a scenario.
The mature storm system will track across our forecast area Friday
night. By this time...there should be the semblance of a dry slot
working across the Finger Lakes and portions of the Eastern Lake
Ontario region. This will help to limit the amount of pcpn for those
areas...but a weakening of the overall dynamics should be more of a
factor. As the system drifts over us...the vast majority of the
strong dynamics will be removed. This will only leave relatively
weak low level forcing...so am not expecting more than showers. As
this event draws closer...it may be more accurate to describe it as
light rain and/or drizzle...but that is a mute point from this
range.
On Saturday...the stacked storm sill be in the process of lifting
away to our northeast across the St Lawrence Valley. Cold advection
in the wake of the system will begin and we will be left with the
likelihood of just showers as spokes of PVA circulate across the
region from the northwest.
While a deep cyclonic flow will remain over our region for Sunday...
drying will be well underway in the mid levels. This will encourage
the shower activity to taper off from west to east during the course
of the day...which from this vantage point looks to be mainly (but
not completely) rain free.
Rainfall totals for this prolonged (roughly 72 hours) event should
range from one to two inches for basin averages...with locally over
2 inch amounts possible.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A surface warm frontal boundary located a bit to the south of KBUF
and KROC early this evening will continue lifting northward tonight...
with the boundary stalling somewhere over or north of Lake Ontario
by Monday morning. Scattered to numerous showers and possible
thunderstorms will affect the region at times tonight into Monday
morning...with the bulk of these focusing along and to the north
of the advancing frontal boundary. These could produce spotty/brief
MVFR/IFR conditions...with VFR conditions generally prevailing
otherwise. This said...some MVFR ceilings will be possible across
the North Country later tonight and Monday morning in conjunction
with the warm front...with some spottier IFR/MVFR also possible
elsewhere prior to the frontal passage.
Monday afternoon and evening a cold front will sweep east across the
region with a line of strong showers and thunderstorms. Some of
these storms may contain strong gusty winds and very heavy rain...
along with attendant IFR/MVFR conditions.
Finally, a low level jet will cross the region tonight and produce
low level wind shear at all the TAF sites.
Outlook...
Tuesday and Wednesday...VFR/MVFR with a chance of showers.
Thursday and Friday...MVFR/IFR in rain.
&&
.MARINE...
Moderate to strong northeast winds will continue to produce Small
Craft Advisory conditions along the west half of Lake Ontario
this evening. Overnight a warm front will lift north across the
region and bring a temporary end to the stronger winds and high
wave action.
A strong cold front will cross the Lower Great Lakes from west to
east from mid afternoon through mid evening Monday, and produce a
line of thunderstorms with strong winds and higher waves.
A period of moderate to strong westerly winds will then develop
Tuesday through Wednesday on both lakes, with the next round of
Small Craft Advisory conditions.
&&
.TIDES/COASTAL FLOODING...
East to northeast winds will continue in the 20-25 knot range
Lake Ontario through this evening, and this will produce
significant wave action along the south shore from roughly the
Genesee River west to the Niagara River. The onshore flow and
increased wave action combined with very high ambient lake
levels will result in increased lakeshore flooding, especially
in low-lying flood prone areas and in bays and inlets. Areas
that are particularly exposed to flooding in northeast winds are
the bays and inlets of northwest Monroe County, including
Braddock Bay. A Lakeshore Flood Warning is in effect for
Niagara, Orleans, and Monroe counties. The northeast winds will
quickly diminish by mid evening as a warm front moves north
across Lake Ontario.
Have issued a lake shore flood watch for Tuesday afternoon
through Wednesday afternoon for Jefferson and Oswego counties.
Moderate to strong southwest to west winds will develop Tuesday
and Wednesday on Lake Ontario. This may result in lakeshore
flooding concerns on the east end of Lake Ontario. Some of the
most susceptible areas are the bays of Jefferson County such as
Chaumont Bay. Water levels will also likely rise higher on the
upper Saint Lawrence River in the Thousand Islands region as the
wind forces more water down the river, which can produce
flooding on some of the flood prone islands in the river.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Tuesday afternoon through Wednesday
afternoon for NYZ006-007.
Lakeshore Flood Warning until 11 PM EDT this evening for
NYZ001>003.
MARINE...Small Craft Advisory until 2 AM EDT Monday for LOZ042-043.
&&
SYNOPSIS...HITCHCOCK/JJR
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...CHURCH
LONG TERM...RSH
AVIATION...HITCHCOCK/JJR
MARINE...HITCHCOCK/JJR
TIDES/COASTAL FLOODING...HITCHCOCK/CHURCHHazardous weather outlook, Apr 30, 3:05 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 305 PM EDT Sun Apr 30 2017 NYZ008-010>014-019>021-085-011915- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 305 PM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will move east across the area Monday afternoon and evening. A line of thunderstorms is expected to develop and sweep east across the area. Some of these storms may become severe, with the primary risk being damaging winds. Gusty winds will develop Tuesday afternoon and evening, with wind gusts over 40 mph possible especially northeast of Lakes Erie and Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-011915- Niagara-Orleans-Monroe- 305 PM EDT Sun Apr 30 2017 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will move east across the area Monday afternoon and evening. A line of thunderstorms is expected to develop and sweep east across the area. Some of these storms may become severe, with the primary risk being damaging winds. Gusty winds will develop Tuesday afternoon and evening, with wind gusts over 40 mph possible especially northeast of Lakes Erie and Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-007-011915- Oswego-Jefferson- 305 PM EDT Sun Apr 30 2017 ...LAKESHORE FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. A cold front will move east across the area Monday afternoon and evening. A line of thunderstorms is expected to develop and sweep east across the area. Some of these storms may become severe, with the primary risk being damaging winds. Gusty winds will develop Tuesday afternoon and evening, with wind gusts over 40 mph possible especially northeast of Lakes Erie and Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-011915- Wayne-Northern Cayuga- 305 PM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will move east across the area Monday afternoon and evening. A line of thunderstorms is expected to develop and sweep east across the area. Some of these storms may become severe, with the primary risk being damaging winds. Gusty winds will develop Tuesday afternoon and evening, with wind gusts over 40 mph possible especially northeast of Lakes Erie and Ontario. Lakeshore flooding is possible late Tuesday night through Wednesday due to a combination of already high lake levels combined with strong west winds and building wave action. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-011915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 305 PM EDT Sun Apr 30 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will move east across the area Monday afternoon and evening. A line of thunderstorms is expected to develop and sweep east across the area. Some of these storms may become severe, with the primary risk being strong winds and locally higher waves. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
In the hours before
Special weather statement, Apr 30, 3:19 PM EDT, 5 hours 1 minute before
Special Weather Statement National Weather Service Buffalo NY 319 PM EDT SUN APR 30 2017 NYZ020-021-301945- Cattaraugus-Allegany- 319 PM EDT SUN APR 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CATTARAUGUS AND SOUTHWESTERN ALLEGANY COUNTIES... At 315 PM EDT, a thunderstorm producing heavy rainfall was located near Olean, moving northeast at 35 mph. Locations impacted include... Olean, Allegany, Belfast, Cuba, St. Bonaventure, Weston Mills, Hinsdale, Friendship, Scio and Belmont. This includes Interstate 86 between exits 24 and 30. Heavy rainfall occurring with this storm, and may cause reduced visibility. LAT...LON 4204 7847 4218 7856 4238 7808 4214 7795 TIME...MOT...LOC 1915Z 246DEG 29KT 4213 7841 Welch
Special weather statement, Apr 30, 5:09 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
509 PM EDT SUN APR 30 2017
NYZ019-302145-
Chautauqua-
509 PM EDT SUN APR 30 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHAUTAUQUA
COUNTY...
At 507 PM EDT, strong thunderstorms were clustered over Clymer, or 22
miles west of Jamestown, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jamestown, Lakewood, Mayville, Clymer, Long Point State Park,
Jamestown West, Chautauqua Institute, Chautauqua, Stockton and Gerry.
This includes Interstate 86 between exits 6 and 12.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4241 7935 4222 7910 4200 7939 4200 7976
4207 7976
TIME...MOT...LOC 2107Z 226DEG 44KT 4202 7966
WelchSpecial weather statement, Apr 30, 5:45 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
545 PM EDT SUN APR 30 2017
NYZ019-020-085-302215-
Chautauqua-Cattaraugus-Southern Erie-
545 PM EDT SUN APR 30 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CATTARAUGUS...SOUTHWESTERN ERIE AND NORTHEASTERN CHAUTAUQUA
COUNTIES...
At 543 PM EDT, strong thunderstorms were clustered over Fredonia
and 9 miles southeast of Fredonia, moving northeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Dunkirk, Fredonia, Evans, Eden, Gowanda, Silver Creek, Angola, North
Collins, Angola On The Lake and Derby.
This includes Interstate 90 between exits 59 and 57A.
LAT...LON 4257 7927 4260 7919 4264 7916 4274 7902
4253 7873 4223 7913 4245 7946
TIME...MOT...LOC 2143Z 220DEG 39KT 4231 7926
WelchSpecial weather statement, Apr 30, 5:54 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
554 PM EDT SUN APR 30 2017
NYZ019-020-085-302230-
Chautauqua-Cattaraugus-Southern Erie-
554 PM EDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CATTARAUGUS...
SOUTH CENTRAL ERIE AND SOUTHEASTERN CHAUTAUQUA COUNTIES...
At 553 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Falconer to near
Frewsburg. Movement was northeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Salamanca, Allegany State Park, Ashford Hollow, Frewsburg, Great
Valley, New Albion, Conewango, Ellington, Leon and Randolph.
This includes Interstate 86 between exits 14 and 21.
LAT...LON 4221 7916 4253 7873 4218 7854 4200 7910
4200 7912
TIME...MOT...LOC 2153Z 237DEG 41KT 4221 7911 4208 7908
WelchSpecial weather statement, Apr 30, 6:15 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
615 PM EDT SUN APR 30 2017
NYZ010-012-019-020-085-302300-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Northern Erie-
615 PM EDT SUN APR 30 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
WYOMING...NORTHWESTERN CATTARAUGUS...CENTRAL ERIE AND NORTHEASTERN
CHAUTAUQUA COUNTIES...
At 614 PM EDT, strong thunderstorms were clustered over North
Collins, or 10 miles southwest of Hamburg, moving northeast at 50
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Kenmore, Depew,
Tonawanda, Amherst, Dunkirk and Lancaster.
This includes Interstate 90 between exits 59 and 50A.
LAT...LON 4258 7927 4260 7919 4264 7916 4267 7912
4272 7909 4276 7898 4280 7892 4284 7893
4293 7890 4298 7884 4276 7841 4228 7909
4252 7939
TIME...MOT...LOC 2214Z 245DEG 41KT 4259 7892
WelchSpecial weather statement, Apr 30, 8:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
820 PM EDT SUN APR 30 2017
NYZ004-014-010100-
Ontario-Wayne-
820 PM EDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WAYNE AND ONTARIO
COUNTIES...
At 820 PM EDT, a strong thunderstorm was located over Bloomfield, or
near Canandaigua, moving east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Geneva, Canandaigua, Newark, Lyons, Bristol, Clifton Springs, Phelps,
Bloomfield, Honeoye and Farmington.
This includes Interstate 90 between exits 43 and 42.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4292 7754 4314 7693 4302 7693 4301 7696
4287 7696 4286 7698 4279 7697 4278 7752
TIME...MOT...LOC 0020Z 255DEG 44KT 4290 7741
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:57 PM EDT | Special Weather Statement | BUF | Niagara | 48 min |
| Apr 30, 10:09 PM EDT | Special Marine Warning | BUF | 81 min | |
| Apr 30, 10:34 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 41 min |
| May 1, 3:45 AM EDT | Lakeshore Flood Warning | BUF | Cayuga, Jefferson, Oswego, Wayne | 60 hr |
| May 1, 6:16 AM EDT | Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 13 hr |
| May 1, 2:10 PM EDT | Special Marine Warning | BUF | 95 min | |
| May 1, 2:20 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 55 min |
| May 1, 2:40 PM EDT | Special Marine Warning | BUF | 65 min | |
| May 1, 2:41 PM EDT | Special Marine Warning | BUF | 64 min | |
| May 1, 3:00 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 60 min |
| May 1, 3:06 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 54 min |
| May 1, 3:26 PM EDT | Special Marine Warning | BUF | 94 min | |
| May 1, 3:47 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 58 min |
| May 1, 3:50 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 55 min |
| May 1, 4:16 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Orleans, Wyoming | 14 min |
| May 1, 4:24 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Orleans, Wyoming | 51 min |
| May 1, 4:28 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston | 62 min |
| May 1, 4:45 PM EDT | Areal Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 5 more | 3 hr |
| May 1, 4:49 PM EDT | Special Marine Warning | BUF | 116 min | |
| May 1, 4:52 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 53 min |
| May 1, 5:18 PM EDT | Small Craft Advisory | BUF | 47 hr | |
| May 1, 5:36 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 54 min |
| May 1, 5:38 PM EDT | Special Marine Warning | BUF | 97 min | |
| May 1, 5:46 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Wayne | 59 min |
| May 1, 6:09 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 66 min |
| May 1, 6:45 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.